Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 11, 2021, 2:56 PM CDT for Covington County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 11, 2021, 3:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 91 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156
WWUS84 KMOB 111956
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Fri Jun 11 2021
ALZ059-060-112045-
Covington AL-Escambia AL-
256 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND SOUTHERN COVINGTON COUNTIES UNTIL 345 PM
CDT...
At 255 PM CDT, the strong thunderstorm was located 17 miles east of
Riverview, or 18 miles east of Brewton, moving east at 20 mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Opp, Florala and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8619 3100 8681 3116 8686 3120 8675
3118 8672 3119 8672 3119 8670 3121 8670
3137 8620
TIME...MOT...LOC 1955Z 256DEG 18KT 3106 8676
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:49 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 11, 12:49 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1249 PM CDT Fri Jun 11 2021 .NEAR TERM /Now Through Saturday/...Weak upper level troughing persists over the region tonight through Saturday with increasing northwest flow aloft setting up across MS/AL/FL for the day Saturday. At the surface, generally weak westerly flow today shifts northwesterly Saturday afternoon and evening as a weak frontal boundary manifests itself in response to the upper level trough and developing surface low over GA. In terms of sensible impacts, expect mostly isolated to scattered shower and thunderstorm activity this afternoon and evening. This is mainly focused along and just north of the I-10 corridor right now, however should gradually expand north and west as the day progresses with some outflow boundaries noted surging north and northwest. Primary hazards with storms today should be heavy rainfall and lightning, however can't rule out a wet microburst or two given high PWAT's and MLCAPE values over 2,000j/kg. Tonight things should gradually wane with loss of daytime heating, and expect at best an isolated shower or thunderstorm during the overnight hours mainly over interior portions of southwestern and south-central AL. Of greater focus will be tomorrows convective evolution during the afternoon and evening hours. Northwest flow strengthens on the back side of our upper level trough and a surface low begins to develop to the east over GA. As this occurs, a very weak surface boundary/surface trough begins to develop and push south across our CWA. At best this will probably only result in a notable wind shift from surface westerlies/southwesterlies to northwesterlies/northerlies with little temperature perturbation. This boundary will serve as our focus for convection, with isolated to scattered shower and thunderstorm activity possible ahead of it. Given the increased northwesterly flow aloft, deep layer shear values increase to near 20 to 25kts which may help to aid in some storm organization into multicell clusters and/or loose linear segments. Storm organization may also be allowed where adequate congealing of cold pools occurs as storms propagate to the south. Overall thermodynamic environment should remain rather favorable for strong updrafts, with SBCAPE values reaching 2,000 to 3,000j/kg and MLCAPE values exceeding 2,000j/kg during peak heating. Steep low level lapse rates of 8 to 8.5C/km will also aid in vigorous updraft development. PWATs remain high in the 1.7 to 1.9 inch range, which will help with precip loading. Given some mid-level dry air and surface dewpoint depressions likely in the 15 to 20F range, DCAPE values will approach or exceed 1,000j/kg. This should favor a decent chance for wet microbursts in any stronger thunderstorms. Given the environment, the Storm Prediction Center has highlighted much of southeastern MS, southwestern AL, and the FL panhandle in a marginal risk for severe weather, with primary hazard being damaging wind gusts. Additional hazards include heavy rainfall and frequent lightning. Temperature forecast will be similar to the past 24 hours, with tonights lows dipping into the lower 70's. Highs on Saturday will likely reach into the upper 80's and lower 90's. A MODERATE risk for rip currents continues through tonight, becoming a LOW risk for rip currents by Saturday. MM/25 && .AVIATION... 18Z issuance...Generally VFR conditions prevail outside of afternoon shower and thunderstorm activity. MVFR ceilings and visibility may occur under any shower and thunderstorm today and tomorrow. Generally expect VFR conditions to prevail otherwise through tomorrow afternoon. A greater coverage of showers and thunderstorms is expected late tomorrow morning into the afternoon hours. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 11, 12:14 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
1214 PM CDT Fri Jun 11 2021
ALZ060-FLZ205-111800-
Covington AL-Okaloosa Inland FL-
1214 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 100
PM CDT...
At 1213 PM CDT, the strong thunderstorm was located 6 miles southwest
of Laurel Hill, or 9 miles north of Crestview, moving east at 20 mph.
Half inch hail and winds of 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
LAT...LON 3099 8639 3075 8639 3077 8663 3098 8664
3110 8619 3099 8619
TIME...MOT...LOC 1713Z 263DEG 17KT 3089 8652Special weather statement, Jun 11, 12:55 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Mobile AL 1255 PM CDT Fri Jun 11 2021 FLZ205-111845- Okaloosa Inland FL- 1255 PM CDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL OKALOOSA COUNTY UNTIL 145 PM CDT... At 1254 PM CDT, the strong thunderstorm was located 4 miles southeast of Crestview, moving east at 20 mph. Winds 30 to 40 mph will be possible with this storm. Locations impacted include... Crestview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Occasinal cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3061 8661 3076 8661 3078 8639 3059 8639 TIME...MOT...LOC 1754Z 267DEG 19KT 3071 8653
Special weather statement, Jun 11, 2:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Fri Jun 11 2021
ALZ059-060-112045-
Covington AL-Escambia AL-
256 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND SOUTHERN COVINGTON COUNTIES UNTIL 345 PM
CDT...
At 255 PM CDT, the strong thunderstorm was located 17 miles east of
Riverview, or 18 miles east of Brewton, moving east at 20 mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Opp, Florala and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8619 3100 8681 3116 8686 3120 8675
3118 8672 3119 8672 3119 8670 3121 8670
3137 8620
TIME...MOT...LOC 1955Z 256DEG 18KT 3106 8676The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:15 PM CDT | Special Weather Statement | MOB | Monroe | 45 min |
| Jun 10, 8:10 PM CDT | Areal Flood Advisory | MOB | Monroe | 65 min |
| Jun 11, 12:14 PM CDT | Special Weather Statement | MOB | Covington | 46 min |
| Jun 11, 12:55 PM CDT | Special Weather Statement | MOB | Okaloosa | 50 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.